Case Review Form

      * Denotes required field.

      Title

      * First Name

      * Last Name

      * Email Address

      * Phone Number

      Cell Phone Number

      Office Phone Number

      Street Address

      Apartment/Suite

      City

      State

      Zip Code

      Please provide the best method and times to contact you:

      Date of birth of injured person
      (mm-dd-yyyy):

      Name of drug:

      Date you started taking the drug (mm-yyyy):

      Date you stopped taking the drug (mm-yyyy):

      Please describe any side effects:

      Other Info:

      No Yes, I agree to the Parker & Waichman LLP disclaimers.Click here to review all.

      Yes, I would like to receive the Parker & Waichman LLP monthly newsletter, InjuryAlert.

      please do not fill out the field below.

FDA Investigating Two Zyprexa-Related Deaths

Filed June 19th, 2013 Laurie

The U.S. Food and Drug Administration (FDA) is looking into the deaths of two patients who died three to four days after being injected with the long-acting antipsychotic drug Zyprexa (olanzapine pamoate).

“At this time, the FDA is continuing to evaluate these deaths and will provide an update when more information is available,” the agency said in a statement. Tests showed both patients had very high levels of Zyprexa in their blood, despite the fact that the injections were given intramuscularly at the appropriate doses. High doses of Zyprexa have been associated with delirium, cardiopulmonary arrest, cardiac arrhythmias, and impaired consciousness ranging from sedation to coma. The drug is used to treat schizophrenia, and is one of several long-acting formulations of “atypical” antipsychotic drugs on the market, according to MedPageToday.com.

Patients who are injected with the long-lasting version of Zyprexa are monitored for three hours before being escorted home after some patients became delirious or lost consciousness during clinical trials. These events are known as post-injection delirium-sedation syndrome (PDSS), and occurred due to an unexpected rapid release of Zyprexa resulting in very high levels of the drug in the patients’ blood system, MedPageToday.com reported.

Be Sociable, Share!

Comments are closed.

Click Here Now, to Have an Attorney Answer Your
Medicinal Drug Injuries Questions
No Cost - No Obligation!